advertisement
Question
Posted by: | 2018/01/13

I am 46 and had a severe heart attach last week Sunday. I have never suffered from any disseases, high blood pressure or high cholestrol. The heart attack was caused by a blood clot.

I was discharged from CICU directly home on Wednesday. Since then I am very anxious as I have no idea what to expect during this time without all the specialist care around me. I am on various blood thinning medication. How long does it take to recover and feel better? Am I supposed to feel chest pains from time to time? When should I call an ambulance? How much am allowed to move around? Are there any facilities in the Pretoria area where I can go for guidance? All of this is very scary.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc
- 2018/01/17

Hi

This must have been extremely scary indeed. The anxiety is to be expected and completely normal, especially because this was such a sudden and unexpected event. It will probably take a few weeks to months to recover completely, so you will have to look after yourself very well, and do not push your body. If you feel tired, rest. Make sure that you eat healthy. If the anxiety is very bad, ask your GP for something that you can take, but be careful, as most medications interact with the blood thinning meds. The chest pains could be coming from the anxiety. Do you have a follow up appointment with a cardiologist? I suggest that you see the specialist who treated you in hospital within the next 10 days, to touch base. If something happens in the meantime, you can go to the GP or if it is after hours, go straight to the emergency department. Good luck and I hope you recover soon. 

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement